Skip to main content Accessibility help

A relationship between the periodic and the Dirichlet BVPs of singular differential equations*

  • Meirong Zhang (a1)


In this paper, a relationship between the periodic and the Dirichlet boundary value problems for second-order ordinary differential equations with singularities is established. This relationship may be useful in explaining the difference between the nonresonance of singular and nonsingular differential equations. Using this relationship, we give in this paper an existence result of positive periodic solutions to singular differential equations when the singular forces satisfy some strong force condition at the singularity 0 and some linear growth condition at infinity.



Hide All
1Ambrosetti, A.. Critical points and nonlinear variational problems. Mem. Soc. Math. France 49, in Bull Soc. Math. France 120 (1992), 5132.
2Ambrosetti, A. and Coti Zelati, V.. Critical points with lack of compactness and singular dynamical systems. Ann. Mat. Pura Appl. (4) 149 (1987), 237–59.
3Bahri, A. and Rabinowitz, P.. A minimax method for a class of Hamiltonian systems with singular potentials. J. Funct. Anal. 82 (1989), 412–28.
4Bevc, V., Palmer, J. L. and Süsskind, C.. On the design of the transition region of axi-symmetric magnetically focused beam valves. J. British Inst. Radio Engineers 18 (1958), 696708.
5Capietto, A., Mawhin, J. and Zanolin, F.. Continuation theorems for periodic perturbations of autonomous systems. Trans. Amer. Math. Soc. 329 (1992), 4172.
6Coti Zelati, V.. Dynamical systems with effective-like potentials. Nonlinear Anal. 12 (1988), 209–22.
7del Pino, M. A. and Manasevich, R. F.. Infinitely many T–periodic solutions for a problem arising in nonlinear elasticity. J. Differential Equations 103 (1993), 260–77.
8del Pino, M. A., Manásevich, R. F. and Montero, A.. T-periodic solutions for some second-order differential equations with singularities. Proc. Roy. Soc. Edinburgh Sect. A 120 (1992), 231–43.
9Ding, T.. A boundary value problem for the periodic Brillouin focusing system. Acta Sci. Natur. Univ. Pekinensis 11 (1965), 31–8 [in Chinese].
10Ding, T., Iannacci, R. and Zanolin, F.. Existence and multiplicity results for periodic solutions of semilinear Duffing equations. J. Differential Equations 105 (1993), 364409.
11Fonda, A., Manasevich, R. and Zanolin, F.. Subharmonic solutions for some second order differential equations with singularities. SIAM J. Math. Anal. 24 (1993), 1294–311.
12Gordon, W.. Conservative dynamical systems involving strong forces. Trans. Amer. Math. Soc. 204 (1975), 113–35.
13Habets, P. and Sanchez, L.. Periodic solutions of some Liénard equations with singularities. Proc. Amer. Math. Soc. 109 (1990), 1035–44.
14Habets, P. and Sanchez, L.. Periodic solutions of dissipative dynamical systems with singular potentials. Differential Integral Equations 3 (1990), 1139–49.
15Lazer, A. C. and Solimini, S.. On periodic solutions of nonlinear differential equations with singularities. Proc. Amer. Math. Soc. 99 (1987), 109–14.
16Majer, P.. Ljusternik-Schnirelmann theory with local Palais-Smale conditions and singular dynamical systems. Ann. Inst. H. Poincaré Anal. Non Lineaire 8 (1991), 459–76.
17Majer, P. and Terracini, S.. Periodic solutions to some problems of n–body type. Arch. Rational Mech. Anal. 124 (1993), 381404.
18Mawhin, J.. Topological Degree Methods in Nonlinear Boundary Value Problems, CBMS—Regional Conference Series in Mathematics 40 (Providence, RI: American Mathematical Society, 1979).
19Mawhin, J.. Topological degree and boundary value problems for nonlinear differential equations. In Topological Methods for Ordinary Differential Equations, eds Furi, M. and Zecca, P., pp. 74142, Lecture Notes in Mathematics 1537 (New York/Berlin: Springer, 1993).
20Mawhin, J. and Ward, J. R.. Nonuniform non-resonance conditions at the two first eigenvalues for periodic solutions of forced Liénard and Duffing equations. Rocky Mountain J. Math. 12 (1982), 643–54.
21Solimini, S.. On forced dynamical systems with a singularity of repulsive type. Nonlinear Anal. 14 (1990), 489500.
22Talenti, G.. Best constant in Sobolev inequality. Ann. Mat. Pura Appl. (4) 110 (1976), 353–72.
23Wang, C.. Multiplicity of periodic solutions for Duffing equations under nonuniform non-resonance conditions (Preprint).
24Ye, Y. and Wang, X.. Nonlinear differential equations in electron beam focusing theory. Acta Math. Appl. Sinica 1 (1978), 1341 [in Chinese].
25Zhang, M.. Periodic solutions of Lienard equations with singular forces of repulsive type. J. Math. Anal. Appl. 203 (1996), 254–69.
26Zhang, M.. Periodic solutions of damped differential systems with repulsive singular forces (Preprint).
27Zhang, S.. Multiple closed orbits of fixed energy for N-body-type problems with gravitational potentials. J. Math. Anal. Appl. 208 (1997), 462–75.

A relationship between the periodic and the Dirichlet BVPs of singular differential equations*

  • Meirong Zhang (a1)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed